View Full Version : thumb movements?


HADDaball
10-08-14, 05:23 PM
From time to time I get these movements on my thumbs, like my thumbs rub back and forth against my forefingers.

Does anyone get these?

Fuzzy12
10-08-14, 06:04 PM
Not sure I understand what you mean by 'get'. Do you mean you do that without realising it? I do similar stuff as well. My fingers are usually busy with something without me noticing.

HADDaball
10-08-14, 08:25 PM
It's kind of like an involuntary movement. I get it sometimes off meds.

It's like my thumbs rub against my forefingers back and forth.

It's not like a fidget. It feels different.

its like a motor tic ?

dvdnvwls
10-08-14, 11:06 PM
It may be a tic, or an absent-minded habit, or a rehearsal of the international gesture for "show me the money!" :)

A crude explanation of the difference with a tic is that getting yourself to stop or suppress a tic is somewhere between difficult and impossible.

HADDaball
10-09-14, 02:42 AM
I read on the net people with parkonsons get that movement..

'..Rubbing your thumb and forefinger together is a common behavior of Parkinson's disease...'

http://www.wikihow.com/Recognize-the-Signs-of-Parkinson%27s-Disease

i'm wondering, if there's anyone on here with parkinsons - what was their first symptoms ?

gee I hope its not..

TygerSan
10-09-14, 09:12 AM
What meds are you on? It could be a reaction to a medication rather than Parkinson's. Some meds have Parkinson's-like symptoms as side-effects.

Hyperman is the only person on here I know of who has Parkinson's. He's pretty open about it.

Remember, Dr. Google is rarely your friend.:)

HADDaball
10-09-14, 06:53 PM
I'd rather not say publicly.

The thing is, it's only happened a few times.

Not sure what could be causing it.. [shrug]

TygerSan
10-09-14, 08:53 PM
:) on the typo.

There are certain classes of meds that are more likely to have that side effect than others.

It could also be a dystonia. You aren't a professional musician, are you ;)

If it bugs you, or increases in frequency, might be worth asking your doctor about (or getting someone to video so that you can show them what's happening).

HADDaball
10-10-14, 03:58 AM
^ Thanks for the heads up.

I'm not taking anti-psychotics

The other day an eyelid ticked for no reason.

I fell and hit my head some months ago.

Will mention them to the doc.